Discussions that mention synthroid

Addison's Disease board


I am sorry that you are having such a difficult time. I have both adrenal and thyroid problems. I am on 30mg of cortef 1 tablet of Florinef, 88mcg of Synthroid, dostinex, and 10mg of cytomel a day along with Aldoctone, and 10mg of Lexapro. I realize that this sounds like a pharmacy, but it took a year to straighten me out. It was horrible. I had all of your symptoms along with being dizzy getting up out of a chair. My doctor will not allow more than 30mg of cortef per day.Sometimes if I have to stress dose I have to go to 40, but that is in an emergency. I do not know what to tell you about knowing what levels are right. I guess the best advice I have for you is to go by how you feel. Your symptoms could be from either problem. They act alike. The best way to monitor the thyroid as you already know is to go by what your Free T'3 and your Free T4. TSH really does not mean anything when you are on replacement. Have you considered doing Synthroid vs. Armour. I found that this worked real well for me combined with cytomel for the FT3.

I wish you well. I still have my bumps in the road, but overall I am blessed to finally be almost back on track. I could not get up out of bed by myself last year at this time. Now I go the gym 4 times per week, and I am me again. It took alot of testing and a lot of prayer, and alot of drugs to get me back
:angel:
Thanks KMatthew. Yes, I was dizzy all the time before my MD started me on Florinef last year. That part is stabilized and I have a decent low BP now as well.

Last time my Endo tried me on Sythroid a few years ago (he doesn't like the "pig stuff"), I tanked. Don't know if it was a matter of not tolerating the T4-only Synthroid or just the dosage he started me on. This Dr. I'm going to right now is in the T3-only camp, because my reverse T3 (i.e. T3 blocker) tested high. But as I'm pushing through the day, I can't really tell if I'm too low thyroid or too low hydrocortisone... yes, the symptoms seem to overlap. I'm just looking for some sure symptoms of one being low rather than the other.

Anybody else have input? I'm seeing the Dr. tomorrow... thanks in advance.